MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 DOT PG PRO 22G 8CM RT; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 DOT PG PRO 22G 8CM RT; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Model Number N/A
Medical Device Problem Codes Difficult to Insert (1316); Difficult to Remove (1528); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 06/07/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported by the customer that midline got stuck in the patient.The surgeon had to come and remove it.Additional info received on 15-june-23: surgery had to be called to remove catheter.The event happened at time of placement.When inserting the midline, the guidewire and catheter advanced without any resistance but upon trying to retract the guidewire it would not retract.Heat packs were applied and minimal force to try to pull entire midline out with no success.In fear of a portion of the midline breaking off inside the patient surgery was called for safe removal.Complainant was unsure if the event interrupt the administration of any medication, or cause a clinically significant delay in medication.Ultrasound was used during the event.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The device has not been returned to the manufacturer for evaluation.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported by the customer that midline got stuck in the patient.The surgeon had to come and remove it.Additional info received on 15-june-2023.Surgery had to be called to remove catheter.The event happened at time of placement.When inserting the midline, the guidewire and catheter advanced without any resistance but upon trying to retract the guidewire it would not retract.Heat packs were applied and minimal force to try to pull entire midline out with no success.In fear of a portion of the midline breaking off inside the patient surgery was called for safe removal.Complainant was unsure if the event interrupt the administration of any medication, or cause a clinically significant delay in medication.Ultrasound was used during the event.
 
Event or Problem Description
It was reported by the customer that midline got stuck in the patient.The surgeon had to come and remove it.Additional info received on 15-june-23.Surgery had to be called to remove catheter.The event happened at time of placement.When inserting the midline, the guidewire and catheter advanced without any resistance but upon trying to retract the guidewire it would not retract.Heat packs were applied and minimal force to try to pull entire midline out with no success.In fear of a portion of the midline breaking off inside the patient surgery was called for safe removal.Complainant was unsure if the event interrupt the administration of any medication, or cause a clinically significant delay in medication.Ultrasound was used during the event.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.Based on a review of this information, the following was concluded: the complaint of difficulty removing the guidewire of a powerglide pro is confirmed and was determined to be use related.One 22 ga powerglide pro was returned for evaluation.The guidewire in the returned powerglide pro was observed to have disjointed coils throughout the distal end of the guidewire, and the guidewire was observed to have sharp bends coming out of the distal end of the needle.Based on the sharp bends and disjointed coils observed along the returned guidewire of the powerglide pro, the complaint of difficult device removal is confirmed.Insertion into resistance such as tissue can cause damage to the guidewire thus causing difficulty during removal of the guidewire.This complaint will be recorded for future trending and monitoring purposes.

Brand Name
DOT PG PRO 22G 8CM RT
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
becky garcia
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key17183744
Report Number3006260740-2023-02565
Device Sequence Number6462094
Product Code FOZ
UDI-Device Identifier00801741152771
UDI-Public(01)00801741152771
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K162377
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2024
Device Model NumberN/A
Device Catalogue NumberF322088PTX
Device Lot NumberREHQ2339
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/07/2023
Supplement Date Received by Manufacturer07/06/2023
11/09/2023
Initial Report FDA Received Date06/22/2023
Supplement Report FDA Received Date07/10/2023
11/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age8 YR
Patient SexFemale
Patient RaceWhite